Discussions By Condition: I cannot get a diagnosis.

Am I going Crazy? Please Help

Posted In: I cannot get a diagnosis. 2 Replies
  • Posted By: 29palms4u
  • August 31, 2008
  • 02:21 AM

Hello Everyone... First of all, This is my first post on this webbsite, Hopefully someone out there can help me...
To begin with, I consider myself to be a fairly healthy induvidual, I'm a 46 yr old male, I work out 2x weekly, (Have done so for the past 5 yr's) Take a daily Multi vitamin (Centrum) Don't drink, Or do drug's, Although I do smoke cigarette's, (1pk. day over the past 20 yr's.)
Now, I say I don't do drug's, And that's the truth, Although I am in a "Methadone" clinic for "Pain pill" addiction. (More about this later)...
Other than having my jaw's broken bk. in 1980, I've never had any surgerie's to speak of, Nor have I ever had any surgerie's, Yes, I consider myself pretty fortunate for someone at my age.
But all that has changed somewhat over the past few month's, Starting with a little incident bk. in May of this year, Where I was really pressed for time, And figured I could get so much more done by taking a couple of pill's I had gotten from a friend of mine; Adderall XR to be exact, Looking back on it, I believe I had taken #8 of these 30mg capsule's within a 3day period of time. Anyway, Long storey "short", I did'nt get anymore done than I would have, Had I "not" taken the pill's, And to make matter's even worse, I believe I may have suffered from what's called a "Silent stroke", Or TIA. You see, I later found out that this medication has been banned in Canada, As a result of alot of people suffering from these coronary condition's; Silent Stroke, TIA, ie.... Enough to the point that they had this medication banned or taken off the market.
All I know is after taking these pill's, And waking up the that folloing Monday morning, I felt really strange, Almost "Surreal" like, To the point of yelling for my girlfriend Valerie to come chk on me. I told her how I felt, At which time I started having this strange feeling of my entire right side going "Numb", From head to toe. It only lasted a minuete, If that long, And then right after this, I felt really sick to my stomach, To the point of Dry heaving, Which then again, Did'nt last but maybe a minuete, If even that long. After this, I felt "fine", So i don't know what to think...
Anyway, Maybe a month later, I went to work for this new construction crew that was in town, It was the beginning of summer, And it was getting "hot" outside. In fact, It was getting so "hot" outside, Especially considering the type of work we were doing, Masonary/concret work... Pouring huge column-like form's for these "Massive building structure's"...
So after maybe working in these condition's for approx. a month or so, I ended up coming down with "Heat Stroke", And not only that, But I also was'nt drinking enough water, And ended up Dehydrated as well. Bottom line is, I ended up in the hospital, Being treated for both condition's, Was given a couple bag's of "Saline sol." to replenish my system, Along with a "Potassium" script, (I believe my level had dropped to somewhere around 3.2, Something like that.
Anyway, After taking the potassium, I had a couple side effect's, Mostly, I noticed both of my feet going "Numb", Along with my leg's feeling like they weighed 200lbs a piece. Oh yeah, I was also experiencing these strange feeling's of "Surrealness", As if at time's... Well, I just felt "wierd", That's all. After I stopped taking the potassium though, I was "fine" again, I had my system back on "Track" so to speak, And all was "fine" again, Or at least that's what I thought...
Because nowaday's, I've been having my feet go numb on me, And not only that, But it's like they just stay "Numb" all the time, The numbness does'nt go seem to go away. I've also noticed here lately, That I've been getting the "Chill's", To the point that I'll even get "Goosebump's" on my arm's. The chill's come and go, And alomost alway's go away at night, After I've gone to bed. Same with the numbness in my feet, It too, Seem's to go away after retiring to bed, But then start's up again after I'm up and around.
As for any other symptom's, Well, It seem's like I've really been "Depressed" here lately, Just have'nt felt like my old self, Don't feel like doing much of anything, Except maybe sitting in front of the TV, That's about it. Probably good reason for the "Depression" though, You see, I lost my Mom to Cancer last month; Someone who was very Dear to me, Very Special, Someone who I'm going to miss very very much so... In fact, I have'nt even really started dealing with it yet, I guess I just try not to think about it, I don't know...
Now, Back to the Methadone; As I had said earlier in this "post", I do take methadone, For a prior addiction to "Narcotic" pain pill's. Problem is, Now that I feel as if I have the pain pill addiction "under control", Well, Now I have this addiction to Methadone, Which for those of you who do not know, "Methadone" is probably one of the most addictive and hardest addiction's to overcome, Harder than Herion, And that come's from some frormer herion addict's who have done "both"... As for myself, Well, I could'nt even tell you what Herion" look's like, Have never done anything like it, Never will. And probably never had got into the "Painpill's" like I did, Had it not been for some overprescribing doctor's & dentist's out there.
Regardless, I did, And that's that.. What I'm looking at now is simply this, I am wanting to get off the methadone, And plan on doing so in the very near future. Secondly, I'm just wondering if some of these problem's I'm having, Problem's with Depression, The coldchill's, Numbness in the feet, etc... If they're not maybe related or caused by the methadone?
You see, I started out at only 60mg daily, And had only planed on being in this clinic for maybe a year or two. Problem is, I have now been in the clinic for 8 1/2 yr's now, And am up to 200mg daily! A person would almost have to believe that this amount, And this "potent", For that period of time, Would almost have to have some serious side effect's, But to hear it from the clinic personel, Well, It's like they don't want you going anywhere, So they paint the picture, Pretty "Bright" when it come's to Methadone, Believe me....
Anyway, I want to "Thank everyone" for taking the time to read my storey, And that just maybe, Someone out there might have some answer's for me, I sure hope so... Once again, Thank's so much.... TKP "Troy" aka... 29palms4u

Reply Flag this Discussion

2 Replies:

  • I personally think that you need to get yourself into some counselling for your problem with taking pills and the depression too if you havent already done so.. eg You took anothers pills without medical advice thinking they could help you. That to me shows you still have some kind of want to take pills.... the issue which caused the addiction to pills in the first place still obviously there. (I really have no ideas thou on the rest of the stuff you said. I do thou hope it was theraputic to you to express all that).
    taniaaust1 2267 Replies
    • August 31, 2008
    • 03:00 AM
    • 0
    Flag this Response
  • I personally think that you need to get yourself into some counselling for your problem with taking pills and the depression too if you havent already done so.. eg You took anothers pills without medical advice thinking they could help you. That to me shows you still have some kind of want to take pills.... the issue which caused the addiction to pills in the first place still obviously there. (I really have no ideas thou on the rest of the stuff you said. I do thou hope it was theraputic to you to express all that). First of all, I appreciate your advice, Probably some pretty good advice at that, In fact, I'll probably be making myself an appt. for some counseling this coming week. Thank you & God Bless.... TKP
    29palms4u 1 Replies
    • August 31, 2008
    • 06:46 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.